Diseases & Conditions
Forums & Chat
Newbie could use some advice
Diseases & Conditions
> Newbie could use some advice
Select A Location
****** Top of the Forum ******
==== General Information ====
Frequently Asked Questions
Forum Rules & Guidelines
==== Diseases & Conditions ====
Allergies & Asthma
Anxiety - Panic Disorders
Chronic Fatigue Syndrome
GERD - Heartburn
Heart & Cardiovascular Disease
Irritable Bowel Syndrome
Kidney Diseases & Disorders
Migraine - Headache
<< Previous Thread
Next Thread >>
Date Joined Oct 2009
Total Posts : 1
Posted 10/4/2009 12:02 PM (GMT -7)
Well, i'm 38 and have had depression for 20 yrs. although i didn't actually seek treatment until i quit drinking and abusing drugs about
5 yrs. ago. I tried a lot of different meds but the one combo that worked for me prozac,abilify, and lamictal. I was doing great, until my medical insurance canceled me. I was already really upset that I gained over 60 lbs. in the 2 1/2 yrs. being on them.So I thought since i can't afford the expensive bill for my meds, I would experiment a bit and see if I could lose the weight and my depression (yea right). Well the weight started coming off pretty fast.... I lost 40lbs already since jan. not even trying, but i am getting more and more moody, agitated and now my new symptom of wanting to sleep all day has me concerned that I need to go back on my meds again. However, I refuse to gain back the weight I have lost.... so that's where I need the advice... I have never tried just lamictal by itself, it doesn't have weight gain as a side effect, but has anyone with depression just take it alone? I was told it needs to be with a antidepression med to work correctly. Please let me know.
Back to Top
Date Joined Sep 2007
Total Posts : 40573
Posted 10/4/2009 9:03 PM (GMT -7)
I know that it is hard to find the right combination of meds with no weight gain side effects. I take a combination of effexor, xanax and abilify. Right now it is working well, but I am switching from effexor to pristiq. I took such a high dose of effexor (375mg) and am hoping with only haveing to take the one pristiq a day, that I would do okay. I take five effexors and that is a pain when it comes to filling my pill box. I am on ten different medicaions right now.
I asked my psychologist if pristiq caused weight gain. She said that they don't know yet for sure. I guess it hasn't been around that long. I haven't checked to see if my insurance is going to cover it, I should call them to make sure. The abilify helps me so much. and is working well with the pristiq. I feel good most of the time. I have my natural ups and downs just like everybody else does. But in general, I feel pretty good. I am not sure which of the meds caused my weight gain. I could easily stand to lose forty to fifty pounds. But I am 50. When I was your age, I noticed that it was harder to keep my weight under control. I think that our metabolism starts changing in our thirties and that we would have to start learning how to maintain our weight anyway. But in your case, you lost weight when you quit a medication. I did too when I quit prozac. I could look at food and gain weight when I was taking that. But when I went off of it, I really lost weight. But I was always naturally skinny.
I hope that you enjoy the forum. It is a lot more active during the week days. Weekends are often slow on here. So feel free to post on other threads if you would like to. There is a wealth of information in some of the older threads too. So go through and feel free to post on any of them.
I think that if you decide to find out which med caused the weight gain, couldn't you try one at a time for a while and see what happens. Then the ones that are the culprit, you could try to substitute it with something else. Talk to your doctor about
it and see what they say.
I hope that you find what works for you. I would like to go off of all my meds, I feel like a prisoner to them. But I know what I would go through if I did.
Take care, have a good night.
Moderator-Depression and fibromyalgia
fibromyalgia, Chronic fatigue, depression,allergies
Back to Top
THE HAPPY TURTLE
Date Joined Mar 2009
Total Posts : 18747
Posted 10/6/2009 1:57 AM (GMT -7)
tinkerbell, did the switch from effexxor xr, high dose alike karen, 7 months or so in no weight gain, albeit getting tired, more so because i have a lot going on. the good with the not so good. been on the med merry go round too. keep tryin' yeah abilify did help when i was on it too. good luck, healings, jamie
dx, mdd, severe borderline personality disorder.
Back to Top
Currently it is Sunday, December 04, 2016 9:26 AM (GMT -7)
There are a total of 2,732,556 posts in 301,031 threads.
View Active Threads
This forum has 151190 registered members. Please welcome our newest member,
260 Guest(s), 14 Registered Member(s) are currently online.
All rights reserved.